Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jun 16, 2021, 4:12 PM EDT for Georgetown County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 16, 2021, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, NC
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 133 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
932
WWUS82 KILM 162012
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
412 PM EDT Wed Jun 16 2021
SCZ039-055-056-162100-
Coastal Georgetown SC-Williamsburg SC-Inland Georgetown SC-
412 PM EDT Wed Jun 16 2021
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN GEORGETOWN AND
SOUTHEASTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT...
At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lambert, or 18 miles west of Georgetown, moving east at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Georgetown, Andrews, Lambert, Sampit, Graves, Warsaw, Earle and
Georgetown Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3326 7955 3327 7955 3326 7956 3327 7956
3328 7961 3329 7963 3330 7966 3332 7971
3332 7974 3334 7976 3338 7979 3337 7980
3338 7981 3355 7947 3336 7923 3325 7953
TIME...MOT...LOC 2012Z 249DEG 12KT 3335 7962
$$
VAOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:33 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 16, 3:33 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 333 PM EDT Wed Jun 16 2021 .SYNOPSIS... Drier air will filter in behind a departing front through the end of the week. Moisture returns later in the weekend through early next week, leading to increasing shower and thunderstorm activity. && .NEAR TERM /THROUGH THURSDAY NIGHT/... A much calmer weather afternoon than yesterday as the front pushed the deep tropical moisture farther off the coast. Current 1-min satellite imagery shows sea-breeze with the towering cumulus struggling, especially north of Cape Fear. This area continues with an isolated chance of a thunderstorm over coastal Brunswick, Horry, Georgetown, and the southeastern quarter of Williamsburg. The models indicate the dry weather continuing through Thursday night. Low temperatures will be below normal through Thursday night, with lows ranging from the low 60s to the mid to upper 60s along the beaches. Highs on Thursday will be near average, with highs in the upper 80s inland to the mid-80s at the beaches. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Warm and dry conditions forecasted for the short term period due to mid level ridging and plenty of sunshine. Sunny Friday with strong subsidence inversion aloft and only a few afternoon cumulus clouds, highs in the low 90s away from the coast. West- southwest flow in the low levels will aid in downslope flow Saturday, combining with June sunshine to push temps near 95 degrees inland. Piedmont trough develops inland on Saturday, but mid levels look to be too dry for any prec in our area. Low temps Friday night around 70 with low 70s Saturday night.&& .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Unsettled weather pattern develops beginning Sunday through early next week. Column moisture begins to increase on Sunday as southwest winds draw upon Gulf moisture. Precipitable water values climb to around 2" for Sunday and Monday. Remnants from the Gulf tropical system forecasted to move across or west of the area late Sunday into Monday, increasing rain and thunderstorm chances. Depending on what remains of the circulation, which global models are showing modest shear moving across the eastern Carolinas, we could see some brief spin ups with the remnants. Still remains quite a bit of uncertainty regarding location, timing and strength on remnants as expected. Front approaches from the west late Tuesday increasing thunderstorm chances yet again, with high pressure behind it. Near normal temps with highs approaching 90 and lows around 70 each day. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Only a slight chance for isolated showers along the resultant. It should only affect the Myrtles with a VCSH mention. Look for an onshore wind at the coastal terminals, and variable inland. Little to no fog expected, possibly at sunrise. Extended Outlook...Drying trend expected through the remainder of the week due to high pressure. Convection returns Sun with periodic MVFR/IFR. && .MARINE... Through Thursday Night...Winds are expected to be less than 10 knots through the period, and the direction will vary significantly in the light flow. The seas will fall around 1 foot through Thursday night, with seas of 2 to 3 feet by Thursday evening. An east-southeasterly swell less than 1 foot will continue and weaken through Thursday night. Friday through Monday...Light SSE winds Friday will becoming southwesterly Saturday through Monday around offshore high to the southeast. Wind speeds increase a bit Sunday night into Monday as remnants of a Gulf tropical system move across the Carolinas. 15-20 kt SW winds Saturday and Sunday increase to sustained 20 kt and gusts to 25 kt Monday. Seas 2 ft Friday increase to 3-4 ft Saturday and Sunday, and further increase to around 6 ft on Monday. Small Craft Advisory may be needed Monday afternoon into Tuesday. Seas combination of building SW wind wave and a weak SE swell. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...RH SHORT TERM...VAO LONG TERM...VAO AVIATION...43 MARINE...VAO/RH
Hazardous weather outlook, Jun 16, 10:37 AM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1037 AM EDT Wed Jun 16 2021 NCZ106-108-171445- Coastal Pender-Coastal New Hanover- 1037 AM EDT Wed Jun 16 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-056-171445- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 1037 AM EDT Wed Jun 16 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 171445- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 1037 AM EDT Wed Jun 16 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-171445- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1037 AM EDT Wed Jun 16 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 16, 2:42 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
242 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 6 NNE NAKINA 34.21N 78.64W
06/15/2021 COLUMBUS NC NWS STORM SURVEY
12 INCH DIAMETER PINE TREE SNAPPED ON SIDE OF NEW
BRITTON HIGHWAY.
&&
EVENT NUMBER ILM2100054
MORGANLocal storm report, Jun 16, 2:48 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 6 NNE NAKINA 34.21N 78.61W
06/15/2021 COLUMBUS NC NWS STORM SURVEY
TWO HARDWOODS SNAPPED, APPROXIMATELY SIX INCH DIAMETER.
A FEW LARGE LIMBS BROKEN OUT OF TREES ALSO.
&&
EVENT NUMBER ILM2100055
MORGANLocal storm report, Jun 16, 2:52 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
252 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 6 NE NAKINA 34.19N 78.59W
06/15/2021 COLUMBUS NC NWS STORM SURVEY
ONE 12 INCH DIAMETER HARDWOOD SNAPPED, AND A FEW LARGE
LIMBS BROKEN OUT OF TREES, ACROSS SNAKE ISLAND RD
&&
EVENT NUMBER ILM2100056
MORGANLocal storm report, Jun 16, 2:55 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
255 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 8 NE NAKINA 34.20N 78.56W
06/15/2021 COLUMBUS NC NWS STORM SURVEY
FOUR PINE TREES SNAPPED, SIX TO TWELVE INCH DIAMETER.
ALSO NUMEROUS LARGE LIMBS BROKEN OUT, AND PARTIAL ROOF
LOSS TO TWO SMALL METAL SHEDS.
&&
EVENT NUMBER ILM2100057
MORGANLocal storm report, Jun 16, 3:35 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 8 NE NAKINA 34.20N 78.56W
06/15/2021 E1.00 INCH COLUMBUS NC PUBLIC
PUBLIC REPORTED ESTIMATED HAIL SIZE AROUND 1 INCH
(QUARTER SIZE) ASSOCIATED WIHT A SEVERE THUNDERSTORM OFF
OF CRUSOE ISLAND ROAD.
&&
EVENT NUMBER ILM2100058
MORGANSpecial weather statement, Jun 16, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
412 PM EDT Wed Jun 16 2021
SCZ039-055-056-162100-
Coastal Georgetown SC-Williamsburg SC-Inland Georgetown SC-
412 PM EDT Wed Jun 16 2021
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN GEORGETOWN AND
SOUTHEASTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT...
At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lambert, or 18 miles west of Georgetown, moving east at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Georgetown, Andrews, Lambert, Sampit, Graves, Warsaw, Earle and
Georgetown Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3326 7955 3327 7955 3326 7956 3327 7956
3328 7961 3329 7963 3330 7966 3332 7971
3332 7974 3334 7976 3338 7979 3337 7980
3338 7981 3355 7947 3336 7923 3325 7953
TIME...MOT...LOC 2012Z 249DEG 12KT 3335 7962
VAONearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.